Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Itching/SLE LUPUS
    avatar
    karenspets posted:
    I have (Phantom),itching on my left arm and all over my scalp, no rash or dandruff. It's like a PHANTOM THING GOING ON!! Does anyone else have this? I have SLE Lupus
    Reply
     
    avatar
    SafariMom responded:
    My skin does funny things with indoor light and sun exposure, make sure you are wearing your sunscreen, even indoors. Also, even if I don't have dandruff, the selsun blue seems to help my scalp when it itches.

    I read a post on here a while back with another woman with severe itching, hers seemed more of a nerve problem, so that might be a possibility.

    Hope you are having an itch free day !

    Bonnie
     
    avatar
    karenspets replied to SafariMom's response:
    Thanks Bonnie, I didnt think about wearing the sunscreen indoors, but I'll try it, this itch is not something I need along with everything else. I hope have a Great weekend.
     
    avatar
    ssh49tn responded:
    Well, I have the itching too, but mine isn't 'phantom' since I have a rash, & it's different than the lupus outbreak. I've been on about 4 rounds of steroids, & while that keeps the itching gone, it isn't getting rid of the rash, & as soon as the steroids wear off, the itching is right back like it was. And, I haven't found ANYTHING that stops the itch. My internist thought I was allergic to Plavix, but I've been off of it for about 2 weeks now, & just finished a round of steroids, & the itching has started up again.
     
    avatar
    love2lol2 responded:
    I've had Discoid Lupus for over 30 years now. I too have itching both Phantom and like ssh49tn's. I have hives and the Dr.s have changed my meds thinking it's a side effect but nothing has worked. My right arm and hands get it most of the time but it isn't picky about where it goes. My scalp itches a lot but I'm currently going through a flare so my bald spot is bigger and hair is falling out, along with the Lupus Rash ugh! The phantom itches are popping in and out quite frequently, especially when I don't take the allergy meds every day. it's not uncommon at all from what I've read. Selsun Blue and allergy meds are my best suggestion also.

    Hugs and Spoons,
    Vicki
     
    avatar
    ssh49tn replied to love2lol2's response:
    I'm using the Selsun Blue, & take benedryl for the itch. Unfortunately, that makes me sleepy, so I am totally worthless. My scalp, plus the back of my neck, are the two worst places for itching. All we can do, is, keep trying to see if we find something that helps the itch.The prednisone DOES relieve the itching, but, it's also why I've gained 15 lbs. If anybody finds anything that helps with the itch, PLEASE let us all know!


    Coping
    With Lupus

    WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
    at work, or with family
    and friends.
    Visit Lupus Day2Night

    Helpful Tips

    Vitamin DExpert
    Lupus patients are rightfully told to avoid the sun since it can flare the disease. But guess what... by doing so you are setting yourself ... More
    Was this Helpful?
    94 of 124 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.